Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 20, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 8, 2011, 10:38 PM MDT for Larimer County, Weld County, Colorado. It was in force for 52 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2011, 10:38 PM MDT (04:38 UTC)
- Expired
- Jun 8, 2011, 11:30 PM MDT
- In force
- 52 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Larimer County, CO, Weld County, CO
The radar
The Cheyenne radar (KCYS), 63 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 10:46 PM MDT | HAIL 0.88 | 3 Sw Fort Collins, CO | |
| Jun 8, 10:48 PM MDT | HAIL 1 | 3 Nne Masonville, CO | |
| Jun 8, 10:58 PM MDT | HAIL 0.75 | 2 W Fort Collins, CO | |
| Jun 8, 11:10 PM MDT | HAIL 0.75 | Fort Collins, CO | DIME TO NICKEL SIZE HAIL ACROSS FORT COLLINS WITH HAIL COVERING THE GROUND TO A DEPTH OF THREE TO FIVE INCHES AT THE INTERSECTION OF SHIELDS AND HORSETOOTH. |
| Jun 8, 11:22 PM MDT | HAIL 1.75 | 4 Sw Fort Collins, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2926 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 207 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
167 WUUS55 KBOU 090438 SVRBOU COC069-123-090530- /O.NEW.KBOU.SV.W.0020.110609T0438Z-110609T0530Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 1038 PM MDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO WEST CENTRAL WELD COUNTY IN NORTHEAST COLORADO * UNTIL 1130 PM MDT * AT 1038 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 3 MILES SOUTHWEST OF MASONVILLE...OR 11 MILES SOUTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TEDS PLACE...MASONVILLE...BELLVUE AND FORT COLLINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531 TIME...MOT...LOC 0438Z 236DEG 16KT 4047 10523 WIND...HAIL <50MPH 1.25IN $$
3 follow-up statements
147 WWUS55 KBOU 090456 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1056 PM MDT WED JUN 8 2011 COC069-123-090530- /O.CON.KBOU.SV.W.0020.000000T0000Z-110609T0530Z/ LARIMER CO-WELD CO- 1056 PM MDT WED JUN 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR WEST CENTRAL WELD AND EAST CENTRAL LARIMER COUNTIES... AT 1054 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED OVER EXTREME WESTERN FORT COLLINS...MOVING NORTHEAST AT 20 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TEDS PLACE...MASONVILLE...BELLVUE AND FORT COLLINS. SEVERAL TRAINED SPOTTERS HAVE REPORTED ONE INCH DIAMETER HAIL WITH THIS STORM ALONG WITH VERY HEAVY RAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531 TIME...MOT...LOC 0454Z 235DEG 16KT 4054 10511 WIND...HAIL <50MPH 1.00IN $$
721 WWUS55 KBOU 090514 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1114 PM MDT WED JUN 8 2011 COC069-123-090530- /O.CON.KBOU.SV.W.0020.000000T0000Z-110609T0530Z/ LARIMER CO-WELD CO- 1114 PM MDT WED JUN 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR WEST CENTRAL WELD AND EAST CENTRAL LARIMER COUNTIES... AT 1110 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL. THIS STORM WAS LOCATED OVER EXTREME NORTHEASTERN FORT COLLINS... MOVING NORTHEAST AT 25 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WELLINGTON...TEDS PLACE...MASONVILLE...BELLVUE AND FORT COLLINS. MINOR FLOODING OF STREETS AND LOW LYING AREAS MAY ALSO OCCUR ALONG WITH SEVERAL REPORTS HAVE HAIL OF 3-5 INCHES DEEP. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531 TIME...MOT...LOC 0510Z 236DEG 22KT 4060 10499 WIND...HAIL <50MPH 1.00IN $$
627 WWUS55 KBOU 090527 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 1127 PM MDT WED JUN 8 2011 COC069-123-090537- /O.EXP.KBOU.SV.W.0020.000000T0000Z-110609T0530Z/ LARIMER CO-WELD CO- 1127 PM MDT WED JUN 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL WELD AND EAST CENTRAL LARIMER COUNTIES WILL EXPIRE AT 1130 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. VERY HEAVY RAIN AND SMALL HAIL CAN STILL BE EXPECTED WITH THIS STORM. LAT...LON 4077 10514 4079 10473 4039 10512 4040 10531 TIME...MOT...LOC 0527Z 236DEG 22KT 4066 10488 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:30 PM MDT, 7 hours 8 minutes earlier.
Area forecast discussion, Jun 8, 3:30 PM MDT, 7 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 330 PM MDT WED JUN 8 2011 .SHORT TERM...UPSLOPE WINDS ARE STRENGTHENING THIS AFTERNOON... HELPING THE LOW LEVEL MOISTURE HOLD ON OVER THE PLAINS. 12Z NAM LOOKED TOO HIGH AT FIRST WITH THE DEW POINTS...BUT PERHAPS ONLY BY A FEW DEGREES. ASSUMING DEW POINTS IN THE UPPER 30S NEAR THE MOUNTAINS AND LOW 40S FURTHER EAST GIVES CAPES OF 600-800 J/KG. MEANWHILE THE STRENGTHENING WINDS GIVE A FAVORABLE SHEAR PROFILE...NOT TREMENDOUS SPEEDS OVERALL BUT IN BALANCE WITH THE AMOUNT OF CAPE WE HAVE. STRENGTH OF THE CONVECTION WILL BE LIMITED...BUT WE WILL HAVE FOCUSED CONVERGENCE ALONG THE FOOTHILLS...SOME WEAK LIFT AND SLIGHT COOLING ALOFT MOVING IN FROM THE WEST BY EARLY EVENING. WE WILL STILL NEED TO WAIT FOR A COUPLE MORE HOURS OF HEATING...BUT EXPECT A FEW SUPERCELLS TO DEVELOP IN THE LOW LEVEL CONVERGENCE IN/NEAR THE MOUNTAINS AND MOVE NORTHEAST. AIRMASS WILL BECOME MORE STABLE FURTHER EAST THOUGH LOW LEVEL MOISTURE CONVERGENCE MAY OVERCOME THE CAPPING FOR A FEW HOURS...THEN EXPECT CONVECTION TO DEGENERATE INTO WEAK SHOWERS IN THE GENERAL LIFT MOVING ACROSS OVERNIGHT. MAIN THREAT APPEARS TO BE HAIL AROUND AN INCH IN DIAMETER...BUT THE WIND PROFILE DOES ALSO SUGGEST A DECENT TORNADO THREAT FOR THE FIRST SEVERAL HOURS OF THE EVENT. BY THURSDAY MORNING SUBSIDENCE WILL BE MOVING IN FROM THE WEST. LOW CLOUDS OVER THE EAST MAY TAKE A WHILE TO BURN OFF...BUT EXPECT THE SUN WILL COME OUT IN THE AFTERNOON. TEMPERATURES WILL BE A BIT COOLER AGAIN AND WILL BE MARGINAL FOR CONVECTION. EXPECT THE THUNDERSTORM THREAT TO AGAIN BE DELAYED UNTIL LATE IN THE DAY AND LIMITED BY LOW CAPES. THERE COULD BE A BIT HIGHER HAIL/HEAVY RAIN POTENTIAL IF IT CLEARS EARLIER AND THE MOISTURE IS HEATED A BIT MORE THAN IS CURRENTLY EXPECTED. I DID RAISE HIGHS A COUPLE OF DEGREES ON THURSDAY IN LINE WITH THE COOLER GFS MOS GUIDANCE. .LONG TERM...A WEST-SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. WILL HAVE A CHANCE FOR THUNDERSTORMS IN THE FORECAST FOR THURSDAY EVENING. AIRMASS WILL BE SOMEWHAT UNSTABLE. APPEARS CONVECTION WILL START THURSDAY AFTERNOON ALONG THE FRONT RANGE AND THEN SPREAD EASTWARD DURING THE EVENING HOURS. A WEAK COLD FRONT WILL PUSH SOUTHEAST ACROSS THE FORECAST AREA THURSDAY NIGHT. THIS WILL BRING A COOLER AND DRIER AIRMASS FOR FRIDAY. WINDS WILL BECOME SOUTHEAST ACROSS EASTERN COLORADO FRIDAY AFTERNOON. THIS WILL HELP MOISTURE RETURN TO THE AREA. AIRMASS WILL BE A LITTLE UNSTABLE LATE IN THE DAY WITH CAPES UP TO 500 J/KG. IF CONVECTION IS GOING TO FIRE IT WILL NEED TO BE ALONG THE FRONT RANGE. THE CAP OVER THE NORTHEAST PLAINS WILL BE TOO STRONG FOR STORMS TO FORM. EXPECT MORE CONVECTION ON SATURDAY DUE TO MORE MOISTURE AND INSTABILITY. CAPES WILL TOP OUT AROUND 1500 J/KG AND THERE WILL BE SOME SHEAR...SO SOME SEVERE STORMS ARE POSSIBLE. STORMS WILL REMAIN POSSIBLE EACH DAY SUNDAY THROUGH WEDNESDAY. STILL TO EARLY TO TELL WHICH DAYS WILL BE MORE ACTIVE OR HAVE SEVERE STORMS...SO WENT WITH A LOW BROADBRUSH OF POPS AT THIS TIME. TEMPERATURES WILL START TO WARM SATURDAY AND WILL BE NEAR NORMAL THROUGH THE WEEKEND AND NEXT WEEK. && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED IN THE LATE AFTERNOON AND EARLY EVENING HOURS...THEN A FEW LIGHT SHOWERS ARE POSSIBLE OVERNIGHT. INSTRUMENT APPROACHES TO KDEN MAY BE NEEDED DUE TO CEILINGS IN THE SHOWER ACTIVITY. LOW CLOUDS WILL BECOME WIDESPREAD LATER TONIGHT WITH MVFR CEILINGS AND POSSIBLY AREAS OF IFR CEILINGS THROUGH THURSDAY MORNING. VFR CONDITIONS LIKELY THURSDAY AFTERNOON...BUT WITH ISOLATED LATE AFTERNOON/EVENING STORMS. && .HYDROLOGY...THUNDERSTORMS ARE EXPECTED TO MOVE FAST ENOUGH TODAY TO PREVENT FLASH FLOODING...THOUGH THERE IS A LOW THREAT OF A HALF INCH OF RAIN IN 30 MINUTES THAT COULD CAUSE PROBLEMS IN THE FOURMILE BURN AREA IN BOULDER COUNTY. THERE WILL BE SLIGHTLY MORE MOISTURE AND LESS WIND ALOFT ON THURSDAY AFTERNOON AND EVENING...WHICH MAY PRESENT A SLIGHTLY HIGHER THREAT FOR THE BURN AREAS IF TEMPERATURES CAN GET WARM ENOUGH TO PRODUCE STRONG THUNDERSTORMS. SNOWMELT RUNOFF SHOULD SHOW A SLIGHT DECREASE OVER THE NEXT DAY OR TWO DUE TO COOLER TEMPERATURES IN THE HIGH MOUNTAINS. WARMER TEMPERATURES ARE EXPECTED AGAIN FRIDAY INTO EARLY NEXT WEEK...AND THIS WILL INCREASE THE SNOWMELT RUNOFF AGAIN. THE FLOOD WARNING HAS BEEN EXPANDED TO INCLUDE ALL OF JACKSON COUNTY THROUGH EARLY FRIDAY AFTERNOON. FLOOD ADVISORIES THROUGH SATURDAY FOR RIVERS AND CREEKS IN GRAND COUNTY...THE LARAMIE AND CACHE LA POUDRE RIVERS AND TRIBUTARIES IN NORTHERN LARIMER COUNTY AND THE CACHE LA POUDRE RIVER IN WESTERN WELD COUNTY. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/MEIER
Hazardous weather outlook, Jun 8, 10:57 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1057 AM MDT WED JUN 08 2011 COZ030>051-091200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1057 AM MDT WED JUN 08 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED AFTERNOON THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE FOOTHILLS AND ADJACENT PLAINS DURING THE LATE AFTERNOON...AND THEN SPREAD OVER THE NORTHEAST PLAINS DURING THE EVENING HOURS. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO ONE INCH IN DIAMETER ALONG WITH BRIEF HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE WITH THE STRONGER STORMS. THE MAIN THREAT OF SEVERE WEATHER WILL BE IN AREAS WEST OF BRUSH AND LIMON TO THE LOWER FOOTHILLS FROM 3 PM UNTIL 8 PM. AN UPPER LEVEL DISTURBANCE...INCREASING MOISTURE AND DEVELOPING UPSLOPE FLOW WILL AID IN STORM DEVELOPMENT BY LATER TODAY. WEST OF THE DIVIDE...A DRIER AIRMASS WILL RESULT IN LESS NUMEROUS AND WEAKER STORMS. HIGH WATER LEVELS WILL CONTINUE OVER GRAND...JACKSON...LARIMER AND WESTERN WELD COUNTIES DUE TO CONTINUED SNOWMELT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE AGAIN ON THURSDAY WITH A FEW STRONG STORMS POSSIBLE. COOLER TEMPERATURES THURSDAY WILL HELP SLOW SNOWMELT. FRIDAY THROUGH TUESDAY THERE WILL BE A SLIGHT CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS EACH DAY...WITH TEMPERATURES WARMING TO AROUND SEASONAL NORMALS. HIGH WATER LEVELS WILL CONTINUE OVER GRAND...JACKSON...LARIMER AND WESTERN WELD COUNTIES DUE TO CONTINUED SNOWMELT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 3 PM. GIMMESTAD/MEIER
In the hours before
Local storm report, Jun 8, 7:57 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
757 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKSpecial weather statement, Jun 8, 8:25 PM MDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 825 PM MDT WED JUN 8 2011 COZ043-090300- CENTRAL AND SOUTH WELD COUNTY CO- 825 PM MDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 4 MILES NORTH OF MILTON RESERVOIR...OR 10 MILES SOUTHEAST OF GREELEY...MOVING EAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO MILTON RESERVOIR...LA SALLE AND KERSEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4049 10436 4030 10425 4020 10464 4036 10472 TIME...MOT...LOC 0226Z 250DEG 22KT 4031 10456
Special weather statement, Jun 8, 8:36 PM MDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 836 PM MDT WED JUN 8 2011 COZ038-039-043-090300- CENTRAL AND SOUTH WELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY CO- 836 PM MDT WED JUN 8 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LARIMER COUNTY NORTHEASTERN BOULDER COUNTY SOUTHWESTERN WELD COUNTY AT 836 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH. THIS STORM WAS LOCATED 2 MILES NORTH OF LONGMONT...OR 24 MILES SOUTHWEST OF GREELEY...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO MEAD... JOHNSTOWN...BERTHOUD AND NORTHERN LONGMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4043 10498 4024 10483 4014 10519 4028 10528 TIME...MOT...LOC 0236Z 227DEG 27KT 4024 10507
Local storm report, Jun 8, 9:01 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
901 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKLocal storm report, Jun 8, 9:45 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
945 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKLocal storm report, Jun 8, 9:53 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
953 PM MDT WED JUN 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 4 ESE FORT COLLINS 40.53N 105.00W
06/08/2011 M0.88 INCH LARIMER CO NWS EMPLOYEE
0930 PM HAIL WINDSOR 40.49N 104.91W
06/08/2011 M1.00 INCH WELD CO TRAINED SPOTTER
0925 PM HAIL 1 SSW WINDSOR 40.47N 104.91W
06/08/2011 M0.88 INCH WELD CO TRAINED SPOTTER
0922 PM HAIL 1 SW WINDSOR 40.47N 104.92W
06/08/2011 M1.25 INCH WELD CO TRAINED SPOTTER
0850 PM HAIL 5 E KERSEY 40.39N 104.46W
06/08/2011 M1.50 INCH WELD CO TRAINED SPOTTER
0752 PM HAIL 1 N ADENA SCHOOL 40.13N 103.79W
06/08/2011 M1.00 INCH MORGAN CO TRAINED SPOTTER
0732 PM HAIL NNW ADENA 40.02N 103.89W
06/08/2011 M1.25 INCH MORGAN CO TRAINED SPOTTER
0632 PM HAIL 12 NNE BENNETT 39.92N 104.34W
06/08/2011 M1.00 INCH ADAMS CO TRAINED SPOTTER
SOFT HAIL
&&
JKThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 6:11 PM MDT | Severe Thunderstorm Warning | BOU | Adams | 49 min |
| Jun 8, 7:00 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Morgan, Weld | 45 min |
| Jun 8, 7:41 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 43 min |
| Jun 8, 8:25 PM MDT | Special Weather Statement | BOU | Weld | 35 min |
| Jun 8, 8:32 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 43 min |
| Jun 8, 8:36 PM MDT | Special Weather Statement | BOU | Boulder | 24 min |
| Jun 8, 9:12 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 48 min |
| Jun 8, 10:12 PM MDT | Areal Flood Advisory | BOU | Larimer | 93 min |
| Jun 8, 11:26 PM MDT | Areal Flood Advisory | BOU | Larimer | 3 hr |
| Jun 9, 12:19 AM MDT | Flash Flood Warning | BOU | Larimer | 3 hr |
| Jun 9, 1:53 AM MDT | Severe Thunderstorm Warning | BOU | Weld | 37 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.